Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 125, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 11, 2014, 3:12 PM CDT for Burnet County, Williamson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 11, 2014, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 38 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WUUS54 KEWX 112012 SVREWX TXC053-491-112100- /O.NEW.KEWX.SV.W.0125.140811T2012Z-140811T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 312 PM CDT MON AUG 11 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BURNET COUNTY... NORTHWESTERN WILLIAMSON COUNTY... * UNTIL 400 PM CDT. * AT 310 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORENCE... OR 11 MILES NORTHWEST OF SERENADA...AND MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MAHOMET...ANDICE...SUN CITY AND GEORGETOWN DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3065 9763 3071 9802 3090 9794 3087 9768 TIME...MOT...LOC 2012Z 005DEG 7KT 3083 9780 $$
1 follow-up statement
135 WWUS54 KEWX 112033 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 PM CDT MON AUG 11 2014 TXC053-491-112100- /O.CON.KEWX.SV.W.0125.000000T0000Z-140811T2100Z/ WILLIAMSON TX-BURNET TX- 333 PM CDT MON AUG 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EAST CENTRAL BURNET AND NORTHWESTERN WILLIAMSON COUNTIES... AT 315 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORENCE...OR 11 MILES NORTHWEST OF SERENADA...MOVING SOUTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDICE...SUN CITY AND GEORGETOWN DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3065 9763 3071 9802 3090 9794 3087 9768 TIME...MOT...LOC 2033Z 005DEG 7KT 3079 9780 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:43 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 11, 12:43 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1243 PM CDT MON AUG 11 2014 .AVIATION... VFR CONDITIONS THIS AFTERNOON AT ALL TERMINALS AHEAD OF A WEAK FRONT. AS THE FRONT PASSES THROUGH THERE WILL BE A PERIOD OF THUNDERSTORMS AND WINDS WILL SHIFT TO THE NORTH OR NORTHEAST. EXPECT THE FRONT TO MOVE THROUGH AUS STARTING AROUND 21Z AND THEN TO SAN ANTONIO BY 22Z. THINK FRONT WILL ALSO PASS THROUGH DRT WITH A WIND SHIFT...BUT CHANCES FOR CONVECTION ARE LOWER. BEHIND THE FRONT EXPECTING VFR CONDITIONS WITH NORTHERLY WINDS. && .PREV DISCUSSION... /ISSUED 940 AM CDT MON AUG 11 2014/ UPDATE... JUST SENT A MINOR UPDATE TO RE-TREND THE HOURLY FORECAST VALUES THROUGH 18Z...BUT NO MAJOR CHANGES TO THE FORECAST. MORNING VISIBLE SATELLITE IMAGERY SHOWS ACCAS JUST TO THE NORTH OF OUR AREA...A GOOD INDICATION OF MID-LEVEL INSTABILITY. IN ADDITION...12Z AREA SOUNDINGS ARE BASICALLY UNCAPPED WITH PW OF 1.75 INCHES OR HIGHER...SO CHANCE POPS LOOK GOOD FOR THE HILL COUNTRY...EDWARDS PLATEAU...AND NORTHERN COASTAL PLAINS. PREV DISCUSSION... /ISSUED 345 AM CDT MON AUG 11 2014/ SHORT TERM (TODAY THROUGH TUESDAY)...AMPLIFIED PATTERN WITH RIDGE ACROSS THE ROCKIES AND DEEP TROUGH ACROSS THE MIDWEST AND GREAT LAKES THROUGH THE SHORT TERM. IN BETWEEN...NORTHERLY FLOW ALOFT WILL RESULT IN INCREASING MID LEVEL MOISTURE ADVECTION THIS AFTERNOON AND TONIGHT. MOISTURE POOLING IN THE LOWER LEVELS ALSO OCCURS ACROSS THE HILL COUNTRY...CENTRAL TEXAS...AND EASTERN ZONES TODAY...SOUTH OF WEAK SURFACE BOUNDARY SAGGING SOUTH. PWATS POOL 1.8-2.1 INCHES ACROSS THIS W-E CORRIDOR. EXPECTING AT LEAST ISOLATED TO POSSIBLY SCATTERED SHOWERS AND STORMS DEVELOPING IN THE AFTERNOON ACROSS THE HILL COUNTRY AND NORTHERN I-35 CORRIDOR AND EAST-NORTHEAST ZONES. BROAD/WEAK LOW AND MID LEVEL FORCING...ALONG WITH MOISTURE POOL...WILL GRADUALLY SAG SOUTH AND WEST TONIGHT AND TUESDAY MORNING...WITH DRIER AIR EVENTUALLY WORKING INTO THE NORTHERN AND NORTHEAST COUNTIES ON TUESDAY...BEHIND THE WEAK SURFACE FRONT. THERE IS A HIGH DEGREE OF SPREAD IN MANY OF THE HI RES MODELS...AS WELL AS GFS/ECMWF...WITH RESPECT TO EXACT PLACEMENT OF QPF LATE AFTERNOON INTO TONIGHT. GENERALLY WEIGHTED POPS TOWARDS SREF GUIDANCE...WHICH SEEMS TO BE A BETTER CONSENSUS APPROACH WITH THE SCATTERED POPS ACROSS THE NORTH AND EAST THIS AFTERNOON SHIFTING INTO CENTRAL AREAS TONIGHT...AND FAR SOUTHERN AND WESTERN ZONES ON TUESDAY. WITH FASTER MID LEVEL MOISTURE ADVECTION...NO LONGER SEEING THE STRONGER INVERTED V FORECAST SOUNDINGS FOR THIS AFTERNOON THAT WERE INDICATED IN PREVIOUS RUNS. NEVERTHELESS...COULD SEE AN ISOLATED STRONG STORM OR TWO PRODUCING GUSTS UP TO 40 MPH. LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...THE RIDGE AMPLIFIED ACROSS THE SOUTHERN ROCKIES MOVES SOUTH AND FLATTENS ACROSS TEXAS WEDNESDAY THROUGH FRIDAY. THIS WILL RESULT IN DRY CONDITIONS AND WARMING TEMPERATURES ACROSS SOUTH-CENTRAL TEXAS. A SHORTWAVE MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS OVER THE WEEKEND WILL ERODE THE EASTERN PART OF THE RIDGE. AN INCREASE IN MOISTURE WILL TAKE PLACE ACROSS THE FAR NORTHERN AND EASTERN ZONES DURING THIS TIME. GIVEN DAY 6 AND 7 FORECAST AND LOW CONFIDENCE WILL ONLY INCLUDE A 10 POP IN GRIDS ACROSS THE NORTH AND EAST AND AT THIS TIME NO MENTION OF WX. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 98 73 96 74 / 40 10 - - 0 AUSTIN BERGSTROM INTL AIRPORT 74 97 70 98 71 / 40 10 - - 0 NEW BRAUNFELS MUNI AIRPORT 75 98 72 99 72 / 40 20 10 - - BURNET MUNI AIRPORT 74 95 70 94 71 / 40 10 - - 0 DEL RIO INTL AIRPORT 79 96 77 96 76 / 30 30 20 - 0 GEORGETOWN MUNI AIRPORT 75 96 70 96 71 / 40 10 - - 0 HONDO MUNI AIRPORT 75 96 73 98 73 / 40 20 10 - - SAN MARCOS MUNI AIRPORT 75 98 71 99 71 / 40 20 10 - - LA GRANGE - FAYETTE REGIONAL 76 97 71 97 72 / 40 20 10 - - SAN ANTONIO INTL AIRPORT 78 97 75 98 76 / 40 20 10 - - STINSON MUNI AIRPORT 77 97 75 99 75 / 40 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...26 PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Aug 11, 4:39 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 439 AM CDT MON AUG 11 2014 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 439 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 40 MPH AND HEAVY DOWNPOURS OVER 1 INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 11, 2:09 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
209 PM CDT MON AUG 11 2014
TXZ171-188-112000-
GILLESPIE-LLANO-
209 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LLANO AND NORTHERN
GILLESPIE COUNTIES UNTIL 300 PM CDT...
AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PRAIRIE MOUNTAIN...OR 19 MILES NORTH OF
FREDERICKSBURG...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ENCHANTED ROCK STATION...
CHERRY SPRING...
CRABAPPLE...
HILLTOP...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3055 9875 3034 9892 3050 9912 3050 9910
3051 9897 3062 9897 3067 9891
TIME...MOT...LOC 1909Z 035DEG 3KT 3054 9890Special weather statement, Aug 11, 2:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CDT MON AUG 11 2014
TXZ173-112015-
WILLIAMSON-
237 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 315 PM
CDT...
AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR JARRELL...OR 8 MILES NORTHWEST OF GRANGER...
MOVING SOUTH AT 20 MPH. THIS STORM HAS PRODUCED A STRONG OUTFLOW
BOUNDARY THAT WILL MOVE THROUGH WILLIAMSON COUNTY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANGER...
SERENADA...
GEORGETOWN...
TAYLOR...
GRANGER DAM...
SUN CITY...
WEIR...
GEORGETOWN DAM...
HUTTO...
THRALL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3086 9755 3077 9734 3048 9723 3061 9788
3089 9774
TIME...MOT...LOC 1935Z 357DEG 17KT 3079 9754The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:09 PM CDT | Special Weather Statement | EWX | Gillespie | 51 min |
| Aug 11, 2:37 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Aug 11, 3:38 PM CDT | Special Weather Statement | EWX | Blanco | 52 min |
| Aug 11, 3:43 PM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Aug 11, 4:18 PM CDT | Special Weather Statement | EWX | Hays | 42 min |
| Aug 11, 4:21 PM CDT | Special Weather Statement | EWX | Lee | 24 min |
| Aug 11, 5:12 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 48 min |
| Aug 11, 5:47 PM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| Aug 11, 6:38 PM CDT | Special Weather Statement | EWX | Wilson | 52 min |
| Aug 11, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.